You raise some good points in your question. Palpitations can be very troublesome to some individuals. We don't know why this affects some more than others. We do know that the vast majority of these sort of palpitations are benign. So I think in your case knowledge is the best weapon you have to fight this. There are many postings on this site of individuals dealing with the same feelings you are having. I would encourage you reading through these. You are not alone! Some people dealing with the same thing have kindly posted their email addresses and you can contact them directly for additional support.
Medications such as beta-blockers and mexitil can often help with palpitations but many people do not want to take chronic drug therapy. There are many recommendations for dealing with palpitations in a "natural" manner on this site as well. So I hope this helps reassure you. Good luck.
Do you think the atenolol would drop my blood pressure too low? Isn't it dangerous to have blood pressure that is super low?
Hi -- I have the same problem with atenolol -- it induces headaches even at a low dose. I'm currently at 25 mg once a day, and I still get headaches about every other day. My doc doesn't think there's a connection to the beta blocker, since these medications are used to combat migraine (which I've also suffered with).
I can't tolerate 50 mg. of atenolol because I start passing out from low blood pressure, and 25 mg. is helping somewhat. Not as much as I'd like (like enough to make the palpitations go away completely!), but it's the beta blocker that I tolerate best.
On the palpitations -- I have much worse palpitations (PVCs and PACs) since I had open heart surgery. Again, my doc believes that I'm simply more tuned in to my heart than before the surgery. I don't think so. 3,800 a day seems to be a lot to me, and I know it wasn't nearly this extensive prior to mitral valve and ASD repair. But, the bottom line is that they've done all the tests up to and including EP studies, and these are benign palpitations. So I'm getting used to them and working on not letting them bother me, mostly through a mental dialog when they occur. It's taken some time -- six months or so -- to be able to not freak out when I have intense PVCs.
Just wanted you to know you're not alone. I think the docs are often at a loss of what to do when it's clear the weird rhythms are benign, and yet so bothersome and frightening. It's not that your doctor doesn't take you seriously, I don't think -- it's more that completely controlling the rhythms via medications may create other problems, like your blood pressure dropping too low, etc. So, on the whole, learning to live with them, identifying what triggers them, etc., is a safer road to take from a medical standpoint.
Hope this helps.
I started taking atenolol for pvc/psvt about 2 mths ago....i had terrible headaches. my gf (who is a pharmacist) said that although most docs wont tell you so, this is a common side effect and that it will diminish over time...it did in my case...headache free now.
If a Doctor reads this:
I know we are not supposed to post this way, but I really would like an answer to a question. What is the normal QTc interval for a 13 year old female? It .423 too high or too prolonged?
thank you if any one replies
This child has no symptoms of abnormalities, just an occasional skipped beat, pvc's.
I have been on atenolol for over 10 years, and have taken varying dosages (my major side effect has been dizziness, not headaches, by the way) Currently, I take 50 mg/day, but in divided doses - 25 in the a.m., and 25 in the p.m. This seems to work great at controlling my palpitations, and since I also have naturally low blood pressure, this dose has been more tolerable than taking it all at one time. Hope this helps.
Please know that there are lots of us out there who suffer with these darn things -- I mostly just ignore mine now when they occur, or take a deep breath and do something physical!! Good luck.